Thunderstorm Wind, Bryan
- When
- June 4, 10:45 PM EST
- Where
- Bryan County, Pembroke
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.133, -81.617
Tree down on Route 67.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 4, 8:40 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 940 PM EDT SUN JUN 4 2006 .SHORT TERM /TONIGHT/...CDFNT MAKING PROGRESS ACRS WRN NC AND INTO THE SC UPSTATE...BEING USHERED ALONG BY A TIGHT UPR LVL TROF THAT WILL BECOME CUTOFF LATE TNGT THRU TMRW JUST NW OF THE CWFA. AHEAD OF THIS FNT...SFC CONVERGENCE IS EVIDENT BETWEEN THE EVER ONGOING SEABREEZE AND SWLY SFC FLOW FM SRN GA...AND UNSTABLE AIR IS ALSO MAINTAINING ITS PRESENCE. THIS COMBINATION HAS ALLOWED A FEW STRONG TSTMS...INCLUDING ONE SEVERE TSTM...TO DEVELOP IN SCATTERED FASHION ACRS THE CWFA. INCRG MOISTURE ALONG WITH THE LIFT OF THE APCHG CDFNT WILL KEEP THE CHC FOR SHWRS/TSTMS GOING OVRNGT. WRF LOOKS TO HAVE THE BEST HANDLE ON THE SITUATION AND TIMES THE THICKER CLOUD COVER THRU THE CWFA AFTER MIDNIGHT...AND CLOSE TO 12Z. GIVEN CURRENT PROGRESS...IT APPEARS THAT ANY PRECIP COULD OCCUR BEFORE DAYBREAK. HAVE TWEAKED GRIDS TO SHOW SLGT/LOW CHC OF SHWRS/TSTMS ALL NIGHT AND WILL MAKE MINOR WORDING CHANGES FOR THE OVRNGT PERIOD IN THE TEXT FCST. TEMPS THUS FAR LOOK ON TRACK TO MEET FCST MIN TEMPS AND WIND FCST LOOKS GOOD. && .MARINE...ONLY MINOR COSMETIC TWEAKS NEEDED FOR THE WELL HANDLED ONGOING CWF. APCHG CDFNT IS HELPING VEER WINDS FROM SE AND S TO SW AS DEPICTED IN RECENT BUOY REPORTS. GIVEN SLIGHTLY TIGHTENED PRES GRAD OVR THE WATERS...WILL PUT ALL MARINE ZONES AT 10-15 KT OVRNGT. WAVE HEIGHTS ARE IN CHECK GIVEN RECENT BUOY/TOWER OBS AND NO SIGNIFICANT FORCING IS XPCTD TO MAKE ANY CHANGES TO CURRENT FCST. && .AVIATION...MAIN QUESTION FOR THE OVERNIGHT PERIOD OF THE 05/00Z TAFS IS CONVECTION TIMING. SHWRS/TSTMS WRAPPING ARND THE SRN EDGE OF THE UPR LVL TROF MAKING THEIR WAY THRU WRN NC AND THE SC UPSTATE. BEST TIMING HAS THE LEADING EDGE OF THICKER CLOUDS...AND POSSIBLY TSTMS...MAKING IT TWD THE SC/GA COAST BY 05Z-06Z TNGT. HOWEVER... WITH KCHS IN A BETTER POSITION TO SEE CONVECTION GIVEN GREATER INSTABILITY HAVE ONLY INCLUDED TSTM MENTION FOR KCHS IN THE FORM OF TEMPO GROUPS. FOR KSAV...ONLY USED CB BUT THE POSSIBILITY IS THERE FOR TSTM INCLUSION IN LATER ISSUANCES. ONCE THE SHTWV PUSHES THRU... THEN FOG BECOMES A PLAYER WITH LGT/CALM SFC WINDS AND SFC MOISTURE POOLING. ANTICIPATING PRECIP AT KCHS...MVFR VSBYS WERE INCLUDED BUT WERE OMITTED FROM KSAV WITH PRECIP NOT XPCTD. WINDS THEN PICK UP A BIT GOING INTO TMRW AFTN THEN INCLUDED CB/S FOR THE LATE AFTN PERIOD TMRW AS ANOTHER SHTWV PRODUCING LIFT WITHIN DEEP MOISTURE IS XPCTD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 425 AM EDT SUN JUN 4 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-051030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 425 AM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE STRONG THUNDERSTORMS ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA DURING TONIGHT. GUSTY WINDS...LIGHTNING AND SMALL HAIL ARE THE MAIN WEATHER HAZARDS. PLEASE REFER TO THE DAY 1 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .STRONG THUNDERSTORMS...THERE IS A SLIGHT CHANCE OF A FEW STRONG THUNDERSTORMS ACROSS PARTS OF THE AREA MONDAY AFTERNOON AND EVENING. SMALL HAIL IS THE MAIN WEATHER HAZARD. PLEASE REFER TO THE DAY 2 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED DURING TONIGHT. 33
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1020 PM EDT SUN JUN 4 2006 SCZ045-050-050315- BERKELEY-CHARLESTON- 1020 PM EDT SUN JUN 4 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON COUNTY THROUGH 1115 PM EDT... AT 1020 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF LADSON...OR ABOUT 4 MILES SOUTHEAST OF SUMMERVILLE...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CAINHOY...COLLEGE PARK...GOOSE CREEK...HANAHAN...LADSON... SANGAREE AND WANDO THROUGH 1115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1023 PM EDT SUN JUN 4 2006 GAZ100-050315- BULLOCH- 1023 PM EDT SUN JUN 4 2006 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWEST BULLOCH COUNTY THROUGH 1115 PM EDT... AT 1023 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF NEVILS...OR ABOUT 11 MILES NORTHEAST OF CLAXTON...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BROOKLET...DENMARK...NEVILS AND REGISTER THROUGH 1115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1028 PM EDT SUN JUN 4 2006 GAZ137-050315- LONG- 1028 PM EDT SUN JUN 4 2006 ...STRONG THUNDERSTORM WILL IMPACT LONG COUNTY THROUGH 1115 PM EDT... AT 1028 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF WEFANIE...OR ABOUT 5 MILES WEST OF LUDOWICI...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WEFANIE...AIMAR AND LUDOWICI THROUGH 1115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1121 PM EDT SUN JUN 4 2006 GAZ100-101-115-116-050400- BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN- 1121 PM EDT SUN JUN 4 2006 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY AND BRYAN COUNTY THROUGH MIDNIGHT EDT... AT 1121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MARLOW TO 2 MILES SOUTHWEST OF GROVELAND...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF SPRINGFIELD TO 8 MILES WEST OF PEMBROKE... MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BLITCHTON...EDEN...ELLABELL...GROVELAND...LANIER...MARLOW... MELDRIM...PEMBROKE AND PINEORA THROUGH MIDNIGHT EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. VERY HEAVY RAINS WILL ALSO OCCUR...RESULTING IN MINOR FLOODING OF ROADS AND LOW LYING AREAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1131 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL LUDOWICI 31.71N 81.74W
06/04/2006 E0.50 INCH LONG GA LAW ENFORCEMENT
DIME SIZED HAIL REPORTED BY LAW ENFORCEMENT.
&&
79PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL WALTERBORO 32.90N 80.67W
06/04/2006 E0.50 INCH COLLETON SC TRAINED SPOTTER
DIME SIZED HAIL REPORTED IN WALTERBORO NEAR DAINDRIDGE RD
AND US ROUTE 15. REPORTED VIA EMAIL BY TRAINED SPOTTER.
&&
JPCThe Charleston,SC radar (KCLX), 79 km away, was scanning. The volume nearest the first event began at 03:44 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Tree down on Route 67.
Large oak tree down in yard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517607, 5517608, 5517606.